How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Neurology
Satisfied Customers: 4527
Experience:  Medicine doctor, PGCSD(dermatology)
6740150
Type Your Neurology Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

What causes edema in the legs?

Customer Question

what causes edema in the legs?
Submitted: 5 months ago.
Category: Neurology
Expert:  Dr Josh replied 5 months ago.

Hello,

Myself Dr Josh. and I’m happy to help with your question today.Please provide me the following information so that I can address your concern-

Since how long are you having this edema in legs?

Do you have any known medical illness?

Waiting for your reply…

Thank you.

Kind Regards

Dr.Josh

Customer: replied 5 months ago.
The edema started 5 days ago, last Thursday. I have A-fib, I have a pacemaker.
Customer: replied 5 months ago.
I have an appointment tomorrow afternoon with my cardiologist. I will get his thoughts and advice then. Thanks.
Expert:  Dr Josh replied 5 months ago.

Dear customer

Thank you for the quick reply.

The symptoms you have described of having edema in legs since last 5 days can have all kinds of different causes.

The most common cause of edema foot are:Prolonged standing,long journeys,increased age,venous insufficiency,varicose veins,certain medications.Edema foot(swelling in foot) can also be due to heart failure, kidney failure, or liver failure.

You need following tests:

-Liver function tests(LFT),Kidney function test(KFT),Cardiac function test(CFT)
-Radiographic tests
-Complete urine examination.
-Serum albumin & globulin levels.

As your doctor prescribed you with spironolactone 50 mg & taking it for five days has not provided any relief,the root cause is to be find out & then treatment is done according to the cause.

Following will help you greatly:

-A low-salt diet is recommended.

-Avoid excess fluid intake.It usually helps.

-A low dose of a diuretic (water pill) may be continued.

- Elevation of leg & applying ice will relieve your symptoms temporarily.

-Symptomatic treatment is done accordingly.

So my best advise for you is to please make an appointment with your doctor to have these tests done so as to know the exact underlying cause of this edema in legs & then treatment will be done accordingly.

Thank you.

Hope this helped.

Is there is anything else that you would like to know? I am happy to address your follow-up questions. Please use the REPLY BUTTON to reply back to me

Kind Regards

Dr.Josh